Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 153, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 20, 2005, 3:57 PM CDT for Jackson County, Minnesota. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2005, 3:57 PM CDT (20:57 UTC)
- Expired
- Jun 20, 2005, 4:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
County Jackson County, MN
The radar
The Sioux Falls radar (KFSD), 126 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 1:25 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -433 J/kg
- Mixed-layer LCL
- 1305 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 202057 SVRFSD MNC063-202130- /O.NEW.KFSD.SV.W.0153.050620T2057Z-050620T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 357 PM CDT MON JUN 20 2005 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACKSON COUNTY IN SOUTHWEST MINNESOTA * UNTIL 430 PM CDT * AT 357 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTH OF HERON LAKE...OR ABOUT 14 MILES SOUTHWEST OF WINDOM... MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAKEFIELD AROUND 420 PM CDT JACKSON AROUND 430 PM CDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY EVENING FOR SOUTHWEST MINNESOTA AND SOUTHEASTERN SOUTH DAKOTA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA. LAT...LON 4384 9536 4361 9545 4351 9487 4384 9486 $$ 08
2 follow-up statements
000 WWUS53 KFSD 202107 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 407 PM CDT MON JUN 20 2005 MNC063-202130- /O.CON.KFSD.SV.W.0153.000000T0000Z-050620T2130Z/ JACKSON MN- 407 PM CDT MON JUN 20 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM CDT FOR JACKSON COUNTY... AT 407 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OKABENA...OR ABOUT 14 MILES SOUTHWEST OF WINDOM...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAKEFIELD AROUND 420 PM CDT JACKSON AROUND 430 PM CDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY EVENING FOR SOUTHWEST MINNESOTA AND SOUTHEASTERN SOUTH DAKOTA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA. LAT...LON 4384 9536 4361 9545 4351 9487 4384 9486 $$ 08
000 WWUS53 KFSD 202128 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 428 PM CDT MON JUN 20 2005 MNC063-202138- /O.EXP.KFSD.SV.W.0153.000000T0000Z-050620T2130Z/ JACKSON MN- 428 PM CDT MON JUN 20 2005 ...THE SEVERE THUNDERSTORM WARNING FOR JACKSON COUNTY EXPIRES AT 430 PM CDT... THE WARNING HAS EXPIRED. THE STORM IS NO LONGER SEVERE. ADDITIONAL STORMS THAT COULD BECOME SEVERE WILL BE POSSIBLE OVER THE NEXT FEW HOURS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY EVENING FOR SOUTHWEST MINNESOTA AND SOUTHEASTERN SOUTH DAKOTA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA. LAT...LON 4384 9536 4361 9545 4351 9487 4384 9486 $$ 08
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:30 PM CDT, 27 minutes earlier.
Area forecast discussion, Jun 20, 3:30 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 330 PM CDT MON JUN 20 2005 .DISCUSSION... ONGOING SVR WX. NO DISCUSSION. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
Hazardous weather outlook, Jun 20, 1:19 PM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 119 PM CDT MON JUN 20 2005 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-211200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 119 PM CDT MON JUN 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED THUNDERSTORMS SHOULD DEVELOP ALONG A SERIES OF OUTFLOW BOUNDARIES NORTH OF INTERSTATE 90 THIS AFTERNOON AND EVENING...THEN PROGRESS SOUTHEAST OVER THE AREA. A FEW OF THE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND PENNY SIZE HAIL AS THE PRIMARY THREAT...ESPECIALLY ALONG AND NORTH OF INTERSTATE 90. HOWEVER...THERE IS AN ISOLATED TORNADO THREAT ALONG ANY OF THESE BOUNDARIES THROUGH THE EARLY EVENING HOURS. EXCESSIVE TEMPERATURES... HEAT INDICES WILL RISE INTO THE 100 TO 105 RANGE THIS AFTERNOON WEST OF INTERSTATE 29...AS TEMPERATURES RISE INTO THE LOWER 90S AND DEW POINTS REMAIN IN THE 70 TO 75 RANGE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS STILL A CHANCE OF THUNDERSTORMS REDEVELOPING NORTH OF INTERSTATE 90 TUESDAY AFTERNOON AND MOVING SOUTHEAST THROUGH THE AREA TUESDAY NIGHT. A FEW OF THESE STORMS COULD ALSO BE SEVERE. A COLD FRONT SHOULD MOVE SOUTHEAST OVER THE AREA THURSDAY NIGHT...BRINGING A CHANCE OF THUNDERSTORMS ALONG WITH IT. A FEW OF THESE STORMS COULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER 2 PM NORTH OF INTERSTATE 90. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. BT
In the hours before
Local storm report, Jun 20, 2:36 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
236 PM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 PM HAIL 5 NW RAMONA 44.17N 97.29W
06/20/2005 0.75 INCH LAKE SD TRAINED SPOTTER
&&
CJANSENLocal storm report, Jun 20, 2:52 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
252 PM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM HAIL 1 W RAMONA 44.12N 97.24W
06/20/2005 0.88 INCH LAKE SD EMERGENCY MNGR
&&
CJANSENLocal storm report, Jun 20, 3:02 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
302 PM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL SLAYTON 43.99N 95.75W
06/20/2005 0.75 INCH MURRAY MN TRAINED SPOTTER
&&
CJANSENThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 2:28 PM CDT | Severe Thunderstorm Warning | FSD | Murray | 47 min |
| Jun 20, 3:09 PM CDT | Severe Thunderstorm Warning | FSD | Pipestone, Rock | 51 min |
| Jun 20, 3:17 PM CDT | Tornado Warning | FSD | Pipestone, Rock | 32 min |
| Jun 20, 3:45 PM CDT | Severe Thunderstorm Warning | FSD | Rock | 31 min |
| Jun 20, 3:46 PM CDT | Severe Thunderstorm Warning | FSD | Pipestone, Rock | 28 min |
| Jun 20, 4:01 PM CDT | Severe Thunderstorm Warning | FSD | Nobles | 44 min |
| Jun 20, 4:39 PM CDT | Severe Thunderstorm Warning | FSD | Jackson | 52 min |
| Jun 20, 4:41 PM CDT | Flash Flood Warning | FSD | Jackson | 3 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.